EconPapers    
Economics at your fingertips  
 

Examining an extended duality perspective regarding success conditions of IT service

Bongsik Shin, Sanghoon Lee and Ho Geun Lee

International Journal of Information Management, 2016, vol. 36, issue 2, 226-239

Abstract: IS research predominantly presumes that the success factors of IT service have one-dimensional influences: the higher (or lower), the better. Sporadic arguments, however, have been made that, depending on the antecedent, such a monolithic premise may not sustainable. Despite the rich evidence of the dichotomous role of success factors on measured consequences in non-IS fields, especially in the marketing discipline, theoretical and empirical efforts to examine this duality have received limited attention in IS research. Especially, no previous IS study took the extended duality position in which the role of success conditions can be any of pure enabler, pure inhibitor, asymmetric bi-directional influencer or symmetric bi-directional influencer . The extended duality becomes the theoretical thesis of this research, setting it apart from the scant IS research that viewed duality through the rather simplified lens of statistical significance in each direction. To test the validity of the extended duality theory in the IT service context, cross-sectional survey data were gathered on post-adoption usage of mobile data services (or MDS), the most prevalent form of IT service. Frequently used success conditions of IT service – system quality, information quality, economic value and self-efficacy – are chosen as the explanatory variables. The analysis suggests that success conditions of IT service can have a highly divergent and diversified form of duality effects on measured outcomes. The findings have important practical and theoretical implications to practitioners and researchers.

Keywords: Duality theory; Extended duality theory; Enabler; Inhibitor; Satisfier; Dis-satisfier; Motivator; De-motivator (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0268401215001218
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:ininma:v:36:y:2016:i:2:p:226-239

DOI: 10.1016/j.ijinfomgt.2015.11.012

Access Statistics for this article

International Journal of Information Management is currently edited by Yogesh K. Dwivedi

More articles in International Journal of Information Management from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:ininma:v:36:y:2016:i:2:p:226-239